MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W025150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use nanocross balloon catheter along with a non-medtronic 6fr sheath and nitrex 0.014" guidewire during procedure to treat a moderately calcified lesion in the right mid posterior tibial artery (pta) and anterior tibial artery (ata) with 95% stenosis.The vessel was little tortuous.The vessel diameter and lesion length are 2.5mm and 140mm respectively.A non-medtronic inflation device was used.A 60/40 contrast/saline was used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during second balloon inflation a burst/leak/rupture occurred at 9atm.All fragments of the balloon were retrieved.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.Another 2.5x150 nanocross was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: no intervention needed to remove the balloon.No vessel damage and balloon was removed safely.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation balloon returned in it post inflated state.Microscopic inspection shows a slight pinch on the inner lumen just proximal to the proximal marker band.The marker bands are intact and no deformation noted.Device was unable to be flushed and a 0.014¿ guidewire from the lab was unable to be loaded which due to the pinched inner lumen adjacent to the proximal marker band, negative prep was performed, and no bubbles appear.Balloon was inflated to nominal pressure (8atm) and rated burst pressure (14atm) with no issues noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11595735
Report Number2183870-2021-00121
Device Sequence Number3520259
Product Code LIT
UDI-Device Identifier00763000109707
UDI-Public00763000109707
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberAB14W025150150
Device Catalogue NumberAB14W025150150
Device Lot NumberB135189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer03/31/2021
05/05/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/02/2021
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight98